Alert archive / California / High Wind Watches in 2011
High Wind Watch 4, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind watch at Jan 31, 2011, 2:32 PM PST. It took effect at Feb 2, 2011, 12:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 31, 2011, 2:32 PM PST (22:32 UTC)
- In effect from
- Feb 2, 2011, 12:00 AM PST
- Expired
- Feb 1, 2011, 3:06 AM PST
- In force
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
764 WWUS76 KLOX 312232 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 232 PM PST MON JAN 31 2011 ...GUSTY WINDS TO CONTINUE ACROSS THE AREA THROUGH TUESDAY MORNING... .GUSTY NORTH WINDS WILL SUBSIDE FOR A TIME THIS AFTERNOON. THE WINDS WILL AGAIN PICK UP ACROSS THE SANTA YNEZ RANGE AND THE SANTA BARBARA SOUTH COAST EARLY THIS EVENING AND THE WIND ADVISORY HAS BEEN EXTENDED TO COVER THIS EVENT. FOR TUESDAY NIGHT INTO WEDNESDAY...HIGH PRESSURE AT THE SURFACE WILL BUILD INTO THE GREAT BASIN AND CAUSE A STRONG SANTA ANA WIND EVENT. WINDS IN THE MOUNTAINS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH WITH GUSTS TO 65 MPH. DAMAGING GUSTS OF WIND ARE ESPECIALLY POSSIBLE THROUGH AND BELOW PASSES AND CANYONS. CAZ039-052-010645- /O.CON.KLOX.WI.Y.0010.000000T0000Z-110201T1800Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA... SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 232 PM PST MON JAN 31 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. * TIMING: GUSTY NORTHERLY WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH THIS AFTERNOON BUT WILL THEN INCREASE TO ADVISORY LEVELS AGAIN BY EARLY EVENING. * WINDS: GUSTY NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH THIS EVENING AND OVERNIGHT. * IMPACTS: STRONG WINDS MAY IMPACT TRAVEL ACROSS AREA ROADWAYS INCLUDING THE 101 AND 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ046-053-054-010645- /O.NEW.KLOX.HW.A.0004.110202T0800Z-110203T1700Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING...TOPANGA...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 232 PM PST MON JAN 31 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING. * TIMING: THE WINDS ARE EXPECTED TO INCREASE AFTER MIDNIGHT TUESDAY NIGHT AND CONTINUE THROUGH WEDNESDAY NIGHT. * WINDS: NORTHEAST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH. STRONGEST WINDS WILL OCCUR THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SWEET
2 follow-up statements
470 WWUS76 KLOX 010114 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 514 PM PST MON JAN 31 2011 ...GUSTY WINDS TO CONTINUE ACROSS THE AREA THROUGH TUESDAY MORNING... .GUSTY NORTH WINDS WILL DEVELOP ACROSS THE SANTA YNEZ RANGE AND THE WIND PRONE PASSES AND CANYONS OF THE SANTA BARBARA SOUTH COAST EARLY THIS EVENING AND PERSIST THROUGH THE OVERNIGHT HOURS. FOR TUESDAY NIGHT INTO WEDNESDAY...HIGH PRESSURE AT THE SURFACE WILL BUILD INTO THE GREAT BASIN...CAUSING A STRONG SANTA ANA WIND EVENT TO DEVELOP. WINDS IN THE MOUNTAINS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH WITH GUSTS TO 65 MPH. DAMAGING WIND GUSTS ARE ESPECIALLY POSSIBLE THROUGH AND BELOW PASSES AND CANYONS. CAZ052-011100- /O.CON.KLOX.WI.Y.0010.000000T0000Z-110201T1800Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 514 PM PST MON JAN 31 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. * TIMING: GUSTY NORTHERLY WINDS WILL DEVELOP THIS EVENING...MAINLY AFFECTING THE HILLS ABOVE MONTECITO DURING THE OVERNIGHT HOURS AND INTO TUESDAY MORNING. * WINDS: GUSTY NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH THIS EVENING AND PERSISTING THROUGH TUESDAY MORNING. * IMPACTS: STRONG WINDS MAY IMPACT TRAVEL ACROSS AREA ROADWAYS INCLUDING THE 101 AND 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-011100- /O.CON.KLOX.WI.Y.0010.000000T0000Z-110201T1800Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA 514 PM PST MON JAN 31 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. * TIMING: GUSTY NORTHERLY WINDS WILL DEVELOP THIS EVENING AND PERSIST THROUGH TUESDAY MORNING. * WINDS: GUSTY NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. STRONGEST BELOW PASSES AND CANYONS. * IMPACTS: STRONG WINDS MAY IMPACT TRAVEL ACROSS AREA ROADWAYS INCLUDING THE 101...154 AND 192 NEAR MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ046-053-054-011100- /O.CON.KLOX.HW.A.0004.110202T0800Z-110203T1700Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING...TOPANGA...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 514 PM PST MON JAN 31 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING. * TIMING: WINDS ARE EXPECTED TO INCREASE AFTER MIDNIGHT TUESDAY NIGHT AND CONTINUE THROUGH WEDNESDAY NIGHT. * WINDS: NORTHEAST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH. STRONGEST WINDS WILL OCCUR THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ KAPLAN/MEIER
392 WWUS76 KLOX 011106 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 306 AM PST TUE FEB 1 2011 ...DAMAGING WINDS EXPECTED ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES AS WELL AS MOST VALLEY AREAS TONIGHT AND WEDNESDAY... .GUSTY NORTH WINDS ACROSS THE SANTA YNEZ RANGE AND THE WIND PRONE PASSES AND CANYONS OF THE SANTA BARBARA SOUTH COAST THIS MORNING WILL DIMINISH BY LATE MORNING. FOR TONIGHT INTO WEDNESDAY...HIGH PRESSURE BUILDING INTO THE GREAT BASIN WILL CAUSE STRONG TO DAMAGING SANTA ANA WINDS TO DEVELOP ACROSS MUCH OF LOS ANGELES AND VENTURA COUNTIES. WIND GUSTS IN THE MOUNTAINS ARE EXPECTED TO REACH 60 TO 70 MPH DURING THE PEAK OF THE EVENING LATE TONIGHT AND WEDNESDAY. ACROSS THE VALLEYS OF VENTURA COUNTY...THE SANTA CLARITA AND NORTHERN AND WESTERN PORTIONS OF THE SAN FERNANDO VALLEY...PEAK WIND GUSTS ARE EXPECTED TO REACH 60 MPH. STRONG WINDS WILL ALSO AFFECT THE VENTURA COUNTY COASTAL PLAIN...WHERE WIND GUSTS TO 50 MPH ARE EXPECTED...AND THE LOS ANGELES COUNTY COAST BELOW PASSES AND CANYONS FROM MALIBU TO HOLLYWOOD...WHERE GUSTS OVER 40 MPH ARE EXPECTED. CAZ054-011915- /O.UPG.KLOX.HW.A.0004.110202T0800Z-110203T1700Z/ /O.NEW.KLOX.HW.W.0004.110202T0600Z-110203T1700Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING...ACTON...MOUNT WILSON...SANDBERG 306 AM PST TUE FEB 1 2011 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS ARE EXPECTED TO INCREASE LATE THIS EVENING...WITH DAMAGING WIND GUSTS AT TIMES TONIGHT THROUGH EARLY THURSDAY. * WINDS: NORTHEAST WINDS 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE EXPECTED. WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS: STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ053-011915- /O.UPG.KLOX.HW.A.0004.110202T0800Z-110203T1700Z/ /O.NEW.KLOX.HW.W.0004.110202T0600Z-110202T2300Z/ VENTURA COUNTY MOUNTAINS- INCLUDING...LOCKWOOD VALLEY...MOUNT PINOS 306 AM PST TUE FEB 1 2011 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS ARE EXPECTED TO INCREASE LATE THIS EVENING...WITH DAMAGING WIND GUSTS AT TIMES TONIGHT THROUGH WEDNESDAY AFTERNOON. * WINDS: NORTHEAST WINDS 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE EXPECTED. WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS: STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ046-011915- /O.UPG.KLOX.HW.A.0004.110202T0800Z-110203T1700Z/ /O.NEW.KLOX.HW.W.0004.110202T0600Z-110202T2300Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING...TOPANGA 306 AM PST TUE FEB 1 2011 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS ARE EXPECTED TO INCREASE LATE THIS EVENING...WITH DAMAGING WIND GUSTS AT TIMES TONIGHT THROUGH WEDNESDAY AFTERNOON. * WINDS: AREAS OF NORTH TO NORTHEAST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS: STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ088-011915- /O.NEW.KLOX.HW.W.0004.110202T0600Z-110202T2300Z/ SANTA CLARITA VALLEY- INCLUDING...SANTA CLARITA...NEWHALL...VALENCIA 306 AM PST TUE FEB 1 2011 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST WEDNESDAY. * TIMING: WINDS ARE EXPECTED TO INCREASE LATE THIS EVENING...WITH DAMAGING WIND GUSTS AT TIMES TONIGHT THROUGH WEDNESDAY AFTERNOON. * WINDS: AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * IMPACTS: STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ044-045-011915- /O.NEW.KLOX.HW.W.0004.110202T0600Z-110202T2300Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- INCLUDING...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY 306 AM PST TUE FEB 1 2011 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST WEDNESDAY. * TIMING: WINDS ARE EXPECTED TO INCREASE LATE THIS EVENING...WITH DAMAGING WIND GUSTS AT TIMES TONIGHT THROUGH WEDNESDAY AFTERNOON. * WINDS: AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * IMPACTS: STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ547-011915- /O.NEW.KLOX.HW.W.0004.110202T0600Z-110202T2300Z/ LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 306 AM PST TUE FEB 1 2011 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST WEDNESDAY. * TIMING: WINDS ARE EXPECTED TO INCREASE LATE THIS EVENING...WITH DAMAGING WIND GUSTS AT TIMES TONIGHT THROUGH WEDNESDAY AFTERNOON. * WINDS: AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. WINDS WILL BE STRONGEST ACROSS NORTHERN AND WESTERN PORTIONS OF THE VALLEY. * IMPACTS: STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ041-011915- /O.NEW.KLOX.WI.Y.0011.110202T0600Z-110202T2300Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- INCLUDING...MALIBU...SANTA MONICA...BEVERLY HILLS...HOLLYWOOD... LONG BEACH 306 AM PST TUE FEB 1 2011 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST WEDNESDAY. * TIMING: WINDS ARE EXPECTED TO INCREASE LATE THIS EVENING...PEAK LATE TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON...THEN SLOWLY DIMINISH. * WINDS: AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED BELOW PASSES AND CANYONS FROM MALIBU TO HOLLYWOOD. * IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ040-011915- /O.NEW.KLOX.WI.Y.0011.110202T0600Z-110202T2300Z/ VENTURA COUNTY COAST- INCLUDING...VENTURA...OXNARD...CAMARILLO 306 AM PST TUE FEB 1 2011 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST WEDNESDAY. * TIMING: WINDS ARE EXPECTED TO INCREASE LATE THIS EVENING...PEAK LATE TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON...THEN SLOWLY DIMINISH. * WINDS: AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. * IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ087-011915- /O.NEW.KLOX.WI.Y.0011.110202T0600Z-110202T2300Z/ CATALINA ISLAND- INCLUDING...AVALON 306 AM PST TUE FEB 1 2011 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST WEDNESDAY. * TIMING: WINDS ARE EXPECTED TO INCREASE LATE THIS EVENING...PEAK LATE TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON...THEN SLOWLY DIMINISH. * WINDS: AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * IMPACTS: GUSTY WINDS WILL MAKE FOR HAZARDOUS CONDITIONS HAZARDOUS IN THE HARBOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ052-011800- /O.CON.KLOX.WI.Y.0010.000000T0000Z-110201T1800Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 306 AM PST TUE FEB 1 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * TIMING: GUSTY NORTHERLY WINDS WILL DIMINISH BY LATE MORNING. * WINDS: NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. * IMPACTS: STRONG WINDS MAY IMPACT TRAVEL ACROSS AREA ROADWAYS INCLUDING THE 101 AND 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-011800- /O.CON.KLOX.WI.Y.0010.000000T0000Z-110201T1800Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA 306 AM PST TUE FEB 1 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * TIMING: GUSTY NORTHERLY WINDS WILL DIMINISH BY LATE MORNING. * WINDS: NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. WINDS WILL BE STRONGEST BELOW PASSES AND CANYONS. * IMPACTS: STRONG WINDS MAY IMPACT TRAVEL ACROSS AREA ROADWAYS INCLUDING THE 101...AND ROUTE 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DB
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind watch went out at Jan 31, 2:30 PM PST, 2 minutes earlier.
Area forecast discussion, Jan 31, 2:30 PM PST, 2 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 230 PM PST MON JAN 31 2011 .SYNOPSIS.. THE UPPER LOW WILL MOVE EAST WITH BREEZY CONDITIONS EXPECTED FOR TONIGHT...AND CHILLY TEMPERATURES. A HIGH PRESSURE SYSTEM IS FORECASTED TO RETURN TO THE GREAT BASIN AND ALONG WITH A STRONG UPPER TROUGH APPROACHING FROM NORTHEAST WILL CREATE STRONG GUSTY WINDS WITH DAMAGING GUSTS POSSIBLE WEDNESDAY THROUGH THURSDAY...WITH LINGERING GUSTY WINDS INTO FRIDAY. AFTER SLIGHT COOLING AROUND MIDWEEK...A WARMING TREND WILL BE TAKE PLACE LATE THIS WEEK...AND THE WEEKEND AS HIGH PRESSURE AND OFFSHORE FLOW CONTINUE THEIR INFLUENCE. && .SHORT TERM (TONIGHT-THU)...QUESTIONS OF THE DAY ARE WHETHER WE NEED FROST ADVISORIES FOR TONIGHT ACROSS THE COLDER VALLEY SECTIONS AND WIND ADVISORIES ACROSS THE LA AND VENTURA COUNTY MOUNTAINS AGAIN TONIGHT. TONIGHT WILL BE ANOTHER COLD NIGHT AND DECIDED TO JUST MENTION SOME PATCHY FROST IN A FEW OF THE ZONES. SLIGHT WARMING IS EXPECTED ON TUESDAY UNDER SUNNY SKIES. BY LATE TUESDAY NIGHT INTO WEDNESDAY...HIGH PRESSURE WILL BUILD INTO THE GREAT BASIN AND A TROUGH WILL DRIVE SOUTH INTO THE DESERT SOUTHWEST CAUSING GUSTY SANTA ANA WINDS AND A DECENT SHOT OF COLD AIR ADVECTION. WEDNESDAY WILL BE COOLER AND WINDY IN MOST SECTIONS OF THE FORECAST AREA. WIND ADVISORIES WILL BE REQUIRED ACROSS MOST OF THE LA AND VENTURA COUNTY VALLEYS AND ISSUED A HIGH WIND WATCH FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES. SEE LAXNPWLOX FOR DETAILS. THE LATEST WRF MODEL DOES BRING IN COLDER AIR ON WEDNESDAY...BUT 850 MB TEMPERATURES ARE IN THE NEIGHBORHOOD OF -5C RATHER THAN THE EVEN COLDER AIR EARLIER PROGGED BY THE MODEL. THE 12Z MODELS ARE IN BETTER AGREEMENT WITH ANTICIPATED HEIGHTS AND THICKNESS...WITH THE NAM/WRF JUST A TAD COOLER THAN THE GFS. THE UPPER LEVEL SUPPORT...PRESSURE GRADIENTS AND COLD AIR ADVECTION WILL CONTRIBUTE TO THE STRENGTH OF THE WINDS. FOR WEDNESDAY NIGHT AND THURSDAY...THE WINDS ARE EXPECTED TO SLOWLY SUBSIDE DURING THIS PERIOD WITH A BIT OF WARMING DUE TO THE REDUCTION IN COLD AIR ADVECTION. .LONG TERM (FRI-MON)...OFFSHORE FLOW WITH LOCALLY GUSTY WINDS THROUGH AND BELOW PASSES AND CANYONS COMBINED WITH A RIDGE BUILDING OVER THE WEST COAST ALOFT WILL PRODUCE WARMER TEMPERATURES DURING THIS ENTIRE PERIOD. && .AVIATION...31/1740Z HIGH CONFIDENCE IN VFR CATS OVER ALL AIRPORTS THRU 09Z...EXCEPT LIFR AT KPRB THROUGH 19Z TODAY. 80 PERCENT CHANCE OF LIFR FG REFORMING OVER KPRB AFTER 10Z TONIGHT. 30 PERCENT CHANCE OF IFR/MVFR CIGS FORMING AT KSMX KOXR KLAX AND KLGB AFTER 10Z TONIGHT. 50 PERCENT CHANCE OF SIGNIFICANT LLWS AT KSBA TONIGHT FROM 01Z-10Z. KLAX...HIGH CONFIDENCE IN VFR THROUGH AT LEAST 10Z. 30 PERCENT CHANCE OF MVFR/IFR CIGS/HZ FORMING AFTER 10Z. EAST WIND WILL FORM LATE TONIGHT INTO TUE MORNING WITH WEAK COASTAL EDDY...BUT SHOULD STAY BELOW 8KT. KBUR...HIGH CONFIDENCE IN VFR THROUGH TUESDAY. 60 PERCENT CHANCE OF SOUTH WIND FORMING THIS AFTERNOON...OTHERWISE NORTH WIND MAY SURFACE FROM WIND ALOFT. LLWS WILL EXIST...BUT SHOULD BE ON THE LIGHT SIDE. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...SWEET AVIATION...KITTELL SYNOPSIS...SETO/SWEET WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 31, 6:00 AM PST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST MON JAN 31 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-011400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT THE SANTA YNEZ MOUNTAINS AND SOUTH COASTAL SECTIONS OF SANTA BARBARA COUNTY BELOW PASSES AND CANYONS THIS MORNING...AND AGAIN THIS EVENING THROUGH THE OVERNIGHT HOURS. GUSTY WINDS WILL AFFECT THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS...PARTICULARLY THROUGH THE INTERSTATE 5 CORRIDOR THIS MORNING. IT WILL BE CHILLY TONIGHT...WITH LOCAL FROST IN THE OJAI AND SANTA YNEZ VALLEYS...AND THE COLDEST VALLEY LOCATIONS IN THE LOS ANGELES COUNTY VALLEYS AND THE SANTA MONICA MOUNTAINS. HIGH SURF WILL ALSO AFFECT WEST FACING BEACHES ALONG THE CENTRAL COAST. THERE IS A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT THE SANTA YNEZ MOUNTAINS AND SOUTH COASTAL SECTIONS OF SANTA BARBARA COUNTY BELOW PASSES AND CANYONS TUESDAY MORNING. WIDESPREAD STRONG AND GUSTY NORTHEAST WINDS WILL LIKELY AFFECT MUCH OF VENTURA AND LOS ANGELES COUNTIES TUESDAY NIGHT THROUGH THURSDAY. IT WILL BE CHILLY EACH NIGHT THROUGH FRIDAY...WITH LOCAL FROST POSSIBLE IN THE OJAI AND SANTA YNEZ VALLEYS...AND WIND SHELTERED COLDER VALLEY LOCATIONS IN THE LOS ANGELES COUNTY VALLEYS AND THE SANTA MONICA MOUNTAINS. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BRUNO
Nearby
High Wind Watches in California, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.